Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 6:05 PM CST for Lincoln County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 6:05 PM CST (00:05 UTC)
- Expired
- Feb 20, 2014, 7:00 PM CST
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 6:23 PM CST | HAIL 1 | 4 Ese Brookhaven, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS54 KJAN 210005
SVRJAN
MSC085-210100-
/O.NEW.KJAN.SV.W.0015.140221T0005Z-140221T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 700 PM CST
* AT 605 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BOGUE CHITTO...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOGUE CHITTO AROUND 610 PM CST.
ENTERPRISE AROUND 620 PM CST.
EAST LINCOLN AND BROOKHAVEN AROUND 625 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3134 9063 3170 9042 3169 9041 3169 9038
3170 9037 3170 9026 3171 9025 3148 9024
3144 9028 3134 9039
TIME...MOT...LOC 0005Z 219DEG 33KT 3139 9049
$$
BYB2 follow-up statements
814
WWUS54 KJAN 210030
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CST THU FEB 20 2014
MSC085-210100-
/O.CON.KJAN.SV.W.0015.000000T0000Z-140221T0100Z/
LINCOLN MS-
630 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 700 PM CST...
AT 626 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BROOKHAVEN...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI.
LAT...LON 3154 9024 3147 9030 3154 9043 3170 9037
3170 9026 3171 9025
TIME...MOT...LOC 0031Z 214DEG 35KT 3160 9032
$$
BYB048
WWUS54 KJAN 210041
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CST THU FEB 20 2014
MSC085-210051-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-140221T0100Z/
LINCOLN MS-
641 PM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE THREAT HAS MOVED OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CST THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3154 9024 3147 9030 3154 9043 3170 9037
3170 9026 3171 9025
TIME...MOT...LOC 0041Z 219DEG 33KT 3165 9025
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 20, 3:39 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014
.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.
DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.
DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.
ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/
MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/
&&
.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 41 63 35 68 / 100 0 0 3
MERIDIAN 41 64 31 67 / 100 0 0 3
VICKSBURG 40 64 34 70 / 99 0 0 3
HATTIESBURG 46 67 35 70 / 100 0 0 1
NATCHEZ 42 61 37 69 / 99 0 0 3
GREENVILLE 37 63 38 67 / 92 0 0 2
GREENWOOD 35 64 35 69 / 99 0 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Feb 20, 3:58 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 358 PM CST THU FEB 20 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 358 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT A SQUALL LINE OF STRONG AND SEVERE THUNDERSTORMS WILL PASS THROUGH THE REGION TONIGHT WITH DAMAGING 60 MPH WINDS AND QUARTER SIZE HAIL BEING THE MAIN THREATS. A LIMITED RISK OF TORNADOES WILL ALSO EXIST WITH THIS LINE AND ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE LINE. WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH AFTER THE FRONTAL PASSAGE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 20, 4:50 PM CST, 1 hour 15 minutes before
MSZ018-202335-
BOLIVAR MS-
450 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST THU FEB 20 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 21 MILES SOUTHWEST OF ROSEDALE AT
450 PM CST...MOVING NORTHEAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3377 9072 3363 9115 3367 9123 3371 9118
3367 9111 3368 9103 3371 9107 3370 9112
3373 9115 3377 9115 3378 9099 3384 9108
3393 9102 3396 9109 3400 9103 3396 9098
3403 9099 3403 9089
TIME...MOT...LOC 2250Z 231DEG 38KT 3371 9127
MRMSpecial weather statement, Feb 20, 5:11 PM CST, 54 minutes before
ARZ075-LAZ008-009-MSZ034-035-040-041-202340-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-
EAST CARROLL LA-WEST CARROLL LA-
511 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF WAYSIDE
TO 6 MILES WEST OF GASSOWAY AT 512 PM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHWESTERN HUMPHREYS...NORTHWESTERN ISSAQUENA...
NORTH CENTRAL SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT
COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3335 9114 3332 9076 3327 9076 3327 9070
3278 9101 3293 9141
TIME...MOT...LOC 2312Z 284DEG 36KT 3326 9108 3297 9126
MRMSpecial weather statement, Feb 20, 5:27 PM CST, 38 minutes before
MSZ051-210005-
NEWTON MS-
527 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING NORTH TOWARD INTERSTATE TWENTY IN
NEWTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES EAST OF ROBERTS AT 526
PM CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8899 3223 8925 3258 8900 3258 8892
3231 8892
TIME...MOT...LOC 2326Z 214DEG 41KT 3223 8912
BYBSpecial weather statement, Feb 20, 5:48 PM CST, 17 minutes before
MSZ052-210035-
LAUDERDALE MS-
548 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING TOWARD WESTERN PORTIONS OF MERIDIAN...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF MEEHAN AT 548 PM
CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8878 3222 8891 3238 8892 3258 8875
3257 8842
TIME...MOT...LOC 2348Z 218DEG 41KT 3228 8886
BYBLocal storm report, Feb 20, 5:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ARCOLA 33.27N 90.88W
02/20/2014 WASHINGTON MS EMERGENCY MNGR
A CARPORT WAS DAMAGED BY STRONG WINDS
&&
DLSpecial weather statement, Feb 20, 6:01 PM CST, 4 minutes before
MSZ055-062-210045-
SIMPSON MS-LINCOLN MS-
601 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST THU FEB 20 2014
...STRONG THUNDERSTORMS MOVING INTO SOUTHERN LINCOLN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF CENTER POINT
AT 601 PM CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LINCOLN AND EXTREME SOUTHWESTERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3141 9063 3170 9041 3169 9041 3169 9038
3170 9037 3170 9026 3176 9013 3177 9013
3176 9010 3171 9024 3147 9024 3134 9039
3134 9063
TIME...MOT...LOC 0001Z 221DEG 34KT 3136 9052
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 45 min |
| Feb 20, 6:20 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Feb 20, 6:31 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 29 min |
| Feb 20, 6:43 PM CST | Special Weather Statement | JAN | Simpson | 42 min |
| Feb 20, 6:45 PM CST | Special Weather Statement | JAN | Montgomery, Webster | 30 min |
| Feb 20, 7:10 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 30 min |
| Feb 20, 7:12 PM CST | Tornado Warning | JAN | Marion | 63 min |
| Feb 20, 7:34 PM CST | Special Weather Statement | JAN | Attala, Warren, Yazoo | 31 min |
| Feb 20, 7:46 PM CST | Special Weather Statement | JAN | Scott | 44 min |
| Feb 20, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 44 min |
| Feb 20, 7:54 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 51 min |
| Feb 20, 7:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 62 min |
| Feb 20, 8:08 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Feb 20, 8:27 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Feb 20, 8:32 PM CST | Tornado Warning | JAN | Covington, Jones | 58 min |
| Feb 20, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 51 min |
| Feb 20, 8:45 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Feb 20, 8:52 PM CST | Tornado Warning | JAN | Lowndes | 23 min |
| Feb 20, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 63 min |
| Feb 20, 9:22 PM CST | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 98 min |
| Feb 20, 9:26 PM CST | Tornado Warning | JAN | Jones | 49 min |
| Feb 20, 9:34 PM CST | Flash Flood Warning | JAN | Lawrence, Lincoln | 116 min |
| Feb 20, 9:39 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Feb 20, 10:03 PM CST | Special Weather Statement | JAN | Rankin | 32 min |
| Feb 20, 10:07 PM CST | Flash Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 20, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 50 min |
| Feb 20, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 57 min |
| Feb 20, 10:29 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| Feb 20, 10:31 PM CST | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Feb 20, 10:53 PM CST | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Feb 20, 11:08 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Feb 20, 11:16 PM CST | Special Weather Statement | JAN | Kemper, Noxubee | 29 min |
| Feb 20, 11:38 PM CST | Areal Flood Warning | JAN | Lawrence, Lincoln | 3 hr |
| Feb 20, 11:39 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Feb 20, 11:51 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 114 min |
| Feb 21, 12:31 AM CST | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Feb 21, 1:12 AM CST | Areal Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 21, 2:18 AM CST | Areal Flood Warning | JAN | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.